Discussions By Condition: Liver conditions

Possible liver problem ? really scared

Posted In: Liver conditions 5 Replies
  • Posted By: applebee
  • October 21, 2008
  • 05:48 AM

Hi, i'm an 18yr old boy from india. For the last 2~4 months i've been having a sort of a uncomfortable/dull ache in the upper right quadrant. Im really scared cause when i was young - a doctor had said that i had enlarged liver ( though he said i had nothing to worry about it), and because my mother's father had been diagnosed with liver cancer before i was born. My mother has no such liver problems, and my dad had suffered from jaundice twice (probably following hepatis B vaccination). Apart from this - my father's side of the family has no history of liver diseases (most of them had serious cholestrol problems). i've visited a clinic recently - and the doctor said he could'nt feel my liver, so it is probably nothing to do with enlarged liver - though he said that my pain symptoms were indicating liver problem(he discharged me with some medication to stop acidity). Recently (about 2~3 weeks) i've noticed that my urine has a lot of persitent white foam most of the time.

some points that might help in diagnosis:
1) im an 18yr old boy. Wt. approx. 67 kg Height. approx. 173 cm. not obese.
2) i donot smoke / drink alcohol - though i kinda overdid on coffee last year.
3) i've had no major medical complications till date.
4) upper right quadrant discomforting dull ache - from time to time.
5) foamy white urine (proteinuria ?)
6) Had taken herbal pills (Liv.52) in the past for sometime.
7) not on any medication currently.
8) family doctor had suggested i had a slightly enlarged liver (abt 6~7 years ago).
9) had no noticeable liver problems - except that i once had white spots on my face, and hav had blackish gums since i was a child.
10) used to be a foodie. But for the last 2~3 years have reduced oil comsumption - as it usually caused acidity and slight throat stomach burning.
11) recently noticed 2~3 small red rash like thingies on my skin (one on my leg and 1~2 near my left armpit)- which seem to be persistent and area becomes red on scratching - though they donot itch.
12) dont seem to have any noticeable lack of appetite or nausea or yellowing of skin/eyes. (have gained 3kilos in the last 3months)
13) have sometimes noticed sharp short lasting pains after not eating for long durations - which usually go away on eating something.
14) had diarrohoea for 3~4 weeks nearly constantly, though its cured not. My faeces are not noticeably dark in color, (sometimes a tinge of brownish), i've noticed that my faeces are a bit broken/loose these days . i.e they sometimes break apart in the water.
15) have not noticed any urine problems (except the foam). and i drink a lot of water daily - about 6~8litres a day.
16) am not engaged in any sports for the last 6 months.
17) am usually very active and walk a lot.

Okay so that being my noticeable symptoms - im really scared of developing liver disease. are there any chances of the symptoms being caused by HCC or cirrhosis (really scared) ? i would be really grateful for any replies.

Reply Flag this Discussion

5 Replies:

  • :)awww... sweetie.. I have nothing to tell you about your ailment.. but I wanted to say.. HANG IN THERE!!:)
    theothermother 1 Replies
    • October 28, 2008
    • 00:02 PM
    • 0
    Flag this Response
  • Hey there! Im a second year nursing student and although I am not qualified to diagnose I am going to try and give you some tips. Because you have a history of an enlarged liver that needs to be looked at. An ultrasound would be benefitial for you to see if your liver is actually enlarged. Some symptoms to look for may include: jaundice (yellow tinge of the skin, or eyes), personality changes, confusion, lack of appetite etc. Because medications get filtered so to speak through your liver I would strongly suggest to not take any medications such as tylenol which is very damaging to your liver also as hard as it is being a teenager reframe from drinking alcohol until your liver gets cleared. In terms of your urine, proteinuria is a condition that diabetics and people with kidney dysfunctions often experience and your urine would be very dark in colour if you had that symptom. Your urine output is very important to monitor (even healthy individuals should monitor their urine output) because often if one has a liver problem they may have kidney problems as well. If you are urinating often that is a good sign but if you go a day or days without urinating or urinating not as frequently I would be concerned because you are a healthy 18 yr old. To conclude do not get too stressed over this because you are young and healthy. Thats not to say do not confront your health problems but go see your family physician and discuss an ultrasound for your abdomen to see if your liver or any other organ is enlarged. Good luck and if there is any other info I can give you let me know. I will check this regularly to see how you are doing!
    StudentRN10 2 Replies
    • October 29, 2008
    • 03:40 PM
    • 0
    Flag this Response
  • Thanks for the replies, its me back frm a month of vacation. I had seen a doctor before going on my vac, and he had advised me to do a general urine routine test, and prescribed me a few anti-acid and nexpro(for gastritis ?) for 1 month. Now the dull pain isnt really gone, and even though teh doctor said the urine report came fine - my urine is still the same and is foamy. Recently i noticed a very dull lump about 1.5inch top and right(right looking frm up-down). Now the lump doenst pain usually, but at times when it pains, it seems to orignate frm that region. Since the doctor i goto is on vacation now - any ideas/advice ?
    applebee 4 Replies
    • November 22, 2008
    • 04:52 PM
    • 0
    Flag this Response
  • Note: the dull lump is not like a circular lump .. and ismore of a elongated lump
    applebee 4 Replies
    • November 25, 2008
    • 03:09 PM
    • 0
    Flag this Response
  • Hi, sorry I havent replied in a little while! I am quite stumped on this one but all I can say is just keep demanding tests from your doctor because obviously it is something. I especially would get that lump checked out! To answer your question about nexpro it is a proton pump inhibitor that basically treats conditions like peptic ulcers, GERD, acid reflux that sort of thing. Hope this helps and take care!
    StudentRN10 2 Replies
    • December 10, 2008
    • 06:52 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?